Alert archive / West Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Mar 28, 2005, 8:14 PM EST for Preston County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2005, 8:14 PM EST (01:14 UTC)
- Expired
- Mar 28, 2005, 11:15 PM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 122 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 290117 FFWPBZ WVC077-290415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 814 PM EST MON MAR 28 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... PRESTON COUNTY IN WEST VIRGINIA * UNTIL 1115 PM EST * AT 809 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS IN CENTRAL PRESTON COUNTY. ADDITIONAL RAIN WILL MOVE INTO PRESTON COUNTY FROM THE NORTH. RAINFALL RATES SHOW THAT THESE STREAMS ARE FLOODING OR SHOULD BEGIN FLOODING SOON, MUDDY CREEK, ROARING CREEK, FICKEY RUN, AND SNOWY CREEK. <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3969 7952 3925 7952 3935 7987 3969 7974 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 2:31 PM EST, 5 hours 43 minutes earlier.
Area forecast discussion, Mar 28, 2:31 PM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 231 PM EST MON MAR 28 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... RAIN WILL END FROM WEST TO EAST OVERNIGHT AS SURFACE LOW TRACKS EASTWARD THROUGH VIRGINIA. WE WILL CANCEL FFA THAT WAS ORIGINALLY OUT UNTIL 8 PM THIS EVENING FOR ZONES SOUTH OF THE MASON-DIXON LINE. BEST LIFT HAS SHIFTED INTO THE EASTERN HALF OF PENNSYLVANIA. BY 18Z TUESDAY RIDGE OF HIGH PRESSURE BUILDS INTO CENTRAL OHIO. FROM TUESDAY INTO WEDNESDAY MORNING HIGH PRESSURE OVER AREA WITH NEXT LOW PRESSURE SYSTEM MOVING INTO THE CENTRAL GREAT LAKES BY 18Z WEDNESDAY. LOOKS LIKE BEST CHC FOR RAIN WITH THIS SYSTEM WILL BE OVER THE NORTHERN SECTIONS OF OUR CWA WEDNESDAY EVENING. && .LONG TERM (THURSDAY THROUGH MONDAY)... ONLY CHANGES TO RA CHCS FOR LATE WEEK WERE FOR TIMING OF EXPECTED CDFNT ON THU...AND FOR LOW MOVG UP THE OH VALLEY ON FRI. POPS WERE INCRD TO LIKELY NMBRS IN THAT TIME PD AS PER OVRALL TIMING CONTUITY OVR THE PAST CPL OF DAYS. SLGTLY SLOWER MOTION REQUIRED AN ADDITION OF LOW CHC NMBRS FOR SAT. ABOVE NORMAL TEMPS UNDR MID WEEK RIDGE WL BE DRIVEN BACK TO SEASONAL LVLS WITH THE CDFNT. && .AVIATION... RA WL CONT OVR THE SRN TWO THIRDS OF THE CWA...HOWEVER DRY SLOT ENCROACHING OVR THE AREA WL PRVD SOME BREAKS AND MVFR TO LCL VFR CONDITIONS. EXPECT RESIDUAL LLVL MSTR TO FUEL CONTD IFR ST TNGT...ALTHOUGH WND SHOULD KP VSBYS RESPECTABLE. IMPROVEMENT IND ON AFTR DAYBREAK TUE AS SYS CONTS TREK TO THE E AND RIDGE AXIS APPRCHS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 28, 2:39 PM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 239 PM EST MON MAR 28 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-291937- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 239 PM EST MON MAR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE FLOOD WATCH HAS BEEN CANCELLED. HEAVIEST RAIN HAS SHIFTED INTO THE EASTERN HALF OF PENNSYLVANIA. SCATTERED RAIN SHOWERS WILL END OVERNIGHT FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 28, 7:47 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 747 PM EST MON MAR 28 2005 MDZ001-WVZ023-290246- GARRETT MD-PRESTON WV- 747 PM EST MON MAR 28 2005 ...AREA OF HEAVIER RAIN MOVING THROUGH... AN AREA OF MODERATE TO HEAVY RAIN CONTINUES TO MOVE SOUTHWESTWARD ACROSS THE AREA. THE COVERAGE OF THE HEAVIER RAIN WILL DECREASE AND SHOULD DISSIPATE BY 9 OR 10 PM. RAINFALL AMOUNTS OF 1 TO 1.25 INCHES ARE POSSIBLE. THIS RAIN WILL CAUSE AREA STREAMS TO RISE. SOME STREAMS THAT HAVE EXPERIENCED THE HEAVIEST RAIN ARE MUDDY CREEK AND GLADE RUN IN PRESTON COUNTY AND WHITE ROCK RUN AND HARRINGTON RUN IN GARRETT COUNTY. IF YOU LIVE NEAR THESE STREAMS OR OTHERS ACROSS THESE COUNTIES KEEP A CLOSE EYE ON WATER LEVELS AND BE PREPARED TO TAKE ACTION IF FLOODING OCCURS.
Nearby
Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.